MAUDE Adverse Event Report: HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; VIDEO BRONCHOSCOPE

HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; VIDEO BRONCHOSCOPE
Model Number EB-1170K
Medical Device Problem Code Failure to Disconnect (2541)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
International medical device regulators forum (imdrf) adverse event reporting (b)(4).
 
Event or Problem Description
Pentax was made aware of a complaint on 25-mar-2021 of a "brush stuck/broken in channel" involving the pentax medical video bronchoscope, model eb-1170k, serial number (b)(4).The user facility responded to the good faith effort request via email on on 30-mar-2021, stating that the cleaning brush was an oem cleaning brush, model cs4010a, unknown lot number, size 1.8mm-3.2mm cleaning brush.The customer owned bronchoscope was returned for evaluation on 31-mar-2021.During evaluation of the endoscope under service order (b)(4), the pentax medical service repair technician found an "accessory stuck in primary operational channel and broken accessory blocking biopsy t-piece" confirming the customer's complaint and documenting the following additional findings on 01-apr-2021: umbilical cable buckle at control body side, umbilical cable buckle at umbilical connector side, up/ down brake lever cracked, up/ down control knob/ lever cracked, failed dry leak test, failed wet leak test, # 4 remote control button cover cracked, bending rubber leak at middle section, leak at # 1 remote control button cover, bending rubber cut, insertion tube buckles at end of root brace, insertion tube buckles at stage 3.The device underwent repairs including the following components: distal end assy with tubes, distal attaching pin, segment steel braid, insertion/s-nipple attaching screw, o-ring(1.25x3.5), suction connection tube, o-ring(1.2x3.5), light guide cable, friction lever assy, angle lever assy, r.C.Button (4) pb-free, biopsy inlet t-piece.This is the first time pentax model eb-1170k, serial number (b)(4) has been returned for serviced at a pentax facility since the device was put into service on (b)(6) 2013.Instructions for use(ifu), includes the following warning section "after using operational/cleaning accessories (e.G., forceps, needles, snares, brushes etc.) with the endoscope, carefully check that all accessories are intact and that no parts have fallen off and become lodged within the endoscope's instrument/suction channel.Furthermore, ensure that any therapeutic devices (e.G., clips, stents, etc.) passed through the channel are accounted for after use.On 06-apr-2016, pentax issued a u.S.Urgent field correction which is an ifu addendum for endoscopes with instrument channels.This addendum covers any operational/cleaning accessories and therapeutic devices which can become lodged in the endoscope's instrument channel.It reminds customers to carefully check that all accessories are intact, that no parts have fallen off and become lodged within the endoscope's instrument/suction channel and to ensure that any therapeutic devices (e.G., clips, stents, balloons, etc.) passed through the instrument channel and are accounted for after use.The endoscope is awaiting repair and approved by final qc as of 24-apr-2021.

Brand Name
PENTAX
Common Device Name
VIDEO BRONCHOSCOPE
Manufacturer (Section D)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA  196-0012
MDR Report Key11721617
Report Number9610877-2021-00077
Device Sequence Number3193292
Product Code EOQ
UDI-Device Identifier04961333232154
UDI-Public04961333232154
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
D216953
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEB-1170K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2021
Initial Report FDA Received Date04/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1